Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug Resistance
Dec 27, 2011

I am a 59 year old male who has been HIV + for 25 years. I have been on various meds. My current treatment is Truvada, Presista, Norvir and Intelence. I have been undectable with a few blips for the past 5 years. I was put on intelence in Oct and it brought my viral load from 240 to 60, but now is up to 90. My cpk is 500 due to being on a combo of Lipitor and Lopid of which I am off of Lipitor and going to stop Lopid. My docs are wanting me to try Isentress again if cpk drops. I was wondering though if because of a doctor in 2008 accidently wrote my Prezista for 600 QD of which I was on for a year before it was caught by my fiance. Would that have affected me as far as drug resistance now? They cannot do resistance testing unless my load is 1000. I very much appreciate your help as I want to keep doing well. Thank you

Response from Dr. McGowan

Thanks for your question.

If the Isentress was changed due to the elevated CPK and not due to drug resistance or viral breakthrough than it should be fine to re-use.

Yes, it is possible that the underdosing of Prezista (50% reduction) for a prolonged period could have lead to the development of some underlying resistance, especially if the viral load were not undetectable. Those mutations could build up slowly and may not lead to a high viral load initially. It is important to work closely with your docs to intensify the treatment with the active drugs you need, either Intelence and/or Isentress in addition to the boosted PI regimen. Best, Joe



Previous
Question for Docs
Next
HIV & syphilis confection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement